MAUDE Adverse Event Report: HOLOGIC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREV100
Medical Device Problem Codes Failure to Obtain Sample (2533); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a brevera procedure on (b)(6) 2025, the customer collected 12 specimen cores with the biopsy needle; however, when it was opened, only 2 cores were present.It is reported that the system was imaging during the procedure.A field engineer was dispatched to assess the device at which time a vacuum test was run and it was confirmed to be within specifications.Additionally, a motor accuracy test was completed.The field engineer verified that the system meets manufacturer specifications.No additional information is currently available.
 
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6) 2025 that during a procedure the brevera system (b)(6) failed to retrieve multiple samples, only retrieving 2/12 cores that were attempted.The system was still imaging, but cores were not showing up in the filter tray and were not found in the tubing either.Additional information was received from the user, and it was reported that the two cores that were obtained were sufficient to make a diagnosis and there was no patient harm.The dispatched field service engineer (fse) performed a vacuum test and motor accuracy test, with the system passing both.No issues could be replicated by the fse, and the system was returned to use by the customer.Initial evaluation: the brevera system was not returned for evaluation.It had been in use for 6 years and three months at the time of the complaint.Investigation methods and findings: no parts were returned to hologic for investigation.As a result, an investigation could not be performed.Cause/root cause: since no parts were returned and no investigation could be performed, a definitive root cause could not be determined.Based on the details that the vacuum and motor accuracy tests passed, the root cause is likely not due to the vacuum system or filter motor.The most probable root cause is an issue with the disposable needle tubing being occluded, preventing proper suction and tissue travel.Conclusion: no parts were returned to hologic for investigation.As a result, no definitive root cause could be determined.Based on the details of the complaint and observations made by the fse, the most probable root cause for the issues seen in the complaint is an issue with the disposable tubing being occluded and preventing proper tissue travel.This is a known issue with the brevera disposable tubing and is being addressed with the supplier as part of a scar.Complaint confirmed: no device history record (dhr) review: system sku: (b)(4) system serial number: (b)(6) system manufacture date: 6/29/2018 system installation date: (b)(6) 2019 udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22097465
Report Number1222780-2025-00285
Device Sequence Number7445282
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREV100
Device Catalogue NumberBREV100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown